Fractional oscillon equations; solvability and connection with classical oscillon equations. (English) Zbl 1483.35024

Summary: In this paper we are concerned with the asymptotic behavior of nonautonomous fractional approximations of oscillon equation \[ u_{tt} - \mu (t) \Delta u+ \omega (t)u_t = f(u),\, x \in \Omega,\, t \in \mathbb{R}, \] subject to Dirichlet boundary condition on \(\partial \Omega\), where \(\Omega\) is a bounded smooth domain in \(\mathbb{R}^N\), \(N \geq 3\), the function \(\omega\) is a time-dependent damping, \(\mu\) is a time-dependent squared speed of propagation, and \(f\) is a nonlinear functional. Under structural assumptions on \(\omega\) and \(\mu\) we establish the existence of time-dependent attractor for the fractional models in the sense of A. N. Carvalho et al. [Attractors for infinite-dimensional non-autonomous dynamical systems. Berlin: Springer (2013; Zbl 1263.37002)], and F. Di Plinio et al. [Discrete Contin. Dyn. Syst. 29, No. 1, 141–167 (2011; Zbl 1223.37100)].


35B40 Asymptotic behavior of solutions to PDEs
35B41 Attractors
34A08 Fractional ordinary differential equations
35L20 Initial-boundary value problems for second-order hyperbolic equations
35L71 Second-order semilinear hyperbolic equations
35R11 Fractional partial differential equations
47D06 One-parameter semigroups and linear evolution equations
Full Text: DOI arXiv


[1] H. Amann, Linear and Quasilinear Parabolic Problems, Volume I: Abstract Linear Theory, Birkhäuser Verlag, Basel, 1995.
[2] F. D. M. Bezerra; A. N. Carvalho; J. W. Cholewa; M. J. D. Nascimento, Parabolic approximation of damped wave equations via fractional powers: fast growing nonlinearities and continuity of the dynamics, J. Math. Anal. Appl., 450, 377-405 (2017) · Zbl 1356.35141
[3] T. Caraballo; A. N. Carvalho; J. A. Langa; F. Rivero, A non-autonomous strongly damped wave equation: Existence and continuity of the pullback attractor, Nonlinear Anal., 74, 2272-2283 (2011) · Zbl 1213.35121
[4] A. N. Carvalho and J. W. Cholewa, Local well posedness for strongly damped wave equations with critical nonlinearities, Bull. Aust. Math. Soc., 66 (2002), 443-463. · Zbl 1020.35059
[5] A. N. Carvalho; J. W. Cholewa, Strongly damped wave equations in \(\begin{document}W^{1,p}_0(\Omega) \times L^p(\Omega)\end{document} \), Discrete Contin. Dyn. Syst., 2007, 230-239 (2007) · Zbl 1163.35328
[6] A. N. Carvalho, J. A. Langa and J. C. Robinson, Attractors for Infinite-dimensional Non-autonomous Dynamical Systems, Applied Mathematical Sciences 182, Springer-Verlag, New York, 2012.
[7] A. N. Carvalho; M. J. D. Nascimento, Singularly non-autonomous semilinear parabolic problems with critical exponents and applications, Discrete Contin. Dyn. Syst. Ser. S, 2, 449-471 (2009) · Zbl 1180.35320
[8] S. Chen; R. Triggiani, Proof of extension of two conjectures on structural damping for elastic systems., Pacific J. Math., 136, 15-55 (1989) · Zbl 0633.47025
[9] M. Conti; V. Pata; R. Temam, Attractors for processes on time-dependent spaces. Applications to wave equations, J. Differ. Equ., 255, 1254-1277 (2013) · Zbl 1288.35098
[10] F. Di Plinio; G. S. Duane; R. Temam, Time dependent attractor for the oscillon equation, Discrete Contin. Dyn. Syst., 29, 141-167 (2011) · Zbl 1223.37100
[11] F. Di Plinio; G. S. Duane; R. Temam, The 3-dimensional oscillon equation, Boll. Unione Mat. Ital., 5, 19-53 (2012) · Zbl 1256.35155
[12] J. K. Hale, Asymptotic Behavior of Dissipative System, American Mathematical Society, 1989.
[13] T. Kato, Note on fractional powers of linear operators, Proc. Japan Acad., 36, 94-96 (1960) · Zbl 0097.31802
[14] M. J. D. Nascimento; F. D. M. Bezerra, Non-autonomous approximations governed by the fractional powers of damped wave operators, Electron. J. Differ. Equ., 2019, 1-19 (2019) · Zbl 1415.35178
[15] A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Springer-Verlag, New York, 1983. · Zbl 0516.47023
[16] P. E. Sobolevskiĭ, Equations of parabolic type in a Banach space, Amer. Math. Soc. Trans., 49, 1-62 (1966)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.